MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421520
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the physician had difficulty deploying the coil (subject device).The subject coil was retrieved but during repositioning, the subject coil inadvertently detached with a coil loop prolapsing into the anterior communicating artery complex.A revascularization device was used to retrieve the prolapsed subject coil.The subject coil was successfully removed from the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
B1 adverse event/product problem ¿ corrected.D4 expiration date ¿ added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H1 type of reportable event.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.During visual inspection, the main coil appeared to be mechanically detached from the pusher wire and was found to be kinked and stretched.Only the subject coil was returned for analysis.Therefore, functional inspection and detachment testing could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In the case of this complaint, it is most likely that procedural factors during use contributed to difficulty detaching the coil resulting in partial detachment.During attempted repositioning the coil likely kinked and stretched, and then fully detached from the pusher wire due to pushing/pulling forces.An assignable cause of procedural factors will be assigned to the as reported and as analyzed defects since this complaint appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10141128
Report Number3008881809-2020-00172
Device Sequence Number1762307
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public04546540697981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberM0035421520
Device Catalogue NumberM0035421520
Device Lot Number21837734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/24/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXIUM PRIME COIL (MEDTRONIC); SOLITAIRE REVASCULARIZATION DEVICE (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR